MAUDE Adverse Event Report: SMITH & NEPHEW, INC. OSCILLAT SAW BLADE 1.27MM FAN PWRPRO; PROSTHESIS, KNEE, FEMTIB, SEMI-CONSTRAINED, CEMENTED, MET/POLY

SMITH & NEPHEW, INC. OSCILLAT SAW BLADE 1.27MM FAN PWRPRO; PROSTHESIS, KNEE, FEMTIB, SEMI-CONSTRAINED, CEMENTED, MET/POLY
Model Number 71440365
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/20/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Internal reference number: (b)(4).Initial mdr report.The initial reporter sent the report to the fda under reference number: (b)(4).
 
Event or Problem Description
It was reported that, during surgery, the oscillat saw blade 1.27mm fan pwrpro broke while used by the surgeon.All pieces were retrieved from the handpiece.A new blade was opened and used.It is unknown if this caused a surgical delay.Patient was not harmed.
 
Additional Manufacturer Narrative
H3, h6: the device was not returned for evaluation; therefore, a device analysis could not be performed.A review of the production order did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history for the part number over the past 12 months and for the batch number based on historical data of the device did not reveal similar events for the listed device.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to this product and event.At this time, we have no reason to suspect that the product failed to meet any specifications at the time of manufacture.With the results of this investigation the root cause of this event could not be determined.This device is a reusable instrument that can be exposed to numerous surgeries.Damage from prolonged use, misuse or rough handling are likely potential factors that could contribute to the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.Based on this investigation, the need for corrective action is not indicated.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
OSCILLAT SAW BLADE 1.27MM FAN PWRPRO
Common Device Name
PROSTHESIS, KNEE, FEMTIB, SEMI-CONSTRAINED, CEMENTED, MET/POLY
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key16368823
Report Number1020279-2023-00313
Device Sequence Number15268732
Product Code HRY
UDI-Device Identifier03596010515728
UDI-Public03596010515728
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
K121393
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Consumer,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71440365
Device Catalogue Number71440365
Device Lot Number22BGR1517A
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/17/2023
Supplement Date Received by Manufacturer03/02/2023
Initial Report FDA Received Date02/13/2023
Supplement Report FDA Received Date03/06/2023
Date Device Manufactured09/20/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown